PDA

View Full Version : Help! Seroxat And High Blood Pressure



ruth
17-02-05, 20:13
Hi All

Just started back on seroxat again!! Have been on it for 2 weeks, and discovered to my horror that my blood pressure seems to have rocketed! I have my own monitor at home on the advice of my GP, cos I am completely phobic about having it done in the surgery( I take it at home as on the pill) I dont remember this happening on previous occasions whilst I have taken it. of course cant get back to the Docs until next week, and this is adding to the already anxious ME!!

Has anyone else ever experienced this problem whilst on seroxat or indeed any other SSRI'S, only states in the patient leaflet that blood pressure can go too low!!!!!!!

Advice from anyone out there would be really helpful

Ruth

bluebottle
17-02-05, 20:32
Hi Ruth,

If Seroxat had even the slightest chance of causing high blood pressure it would be included in the side-effects on the leaflet that comes inside the packet. As it isn't there you can rest assured it doesn't.
Your high blood pressure is almost certainly down to your anxiety and by reducing this you will lower your blood pressure.

I am not a doctor Ruth, so of course discuss your concerns with your GP, but I am 99.9% sure that what I have said is the case.

Regards,

Blue
--
Take little steps and remember it is OK if your recovery is not a smooth one.

nomorepanic
17-02-05, 23:00
Ruth

Was it high before you started the meds? Do you check it regularly.

Mine varies a lot and I have a at-home monitor so I can check mine.

It is sometimes higher when I am tired and when I feel a bit stressed so it may not be the meds.

What readings are you getting?

Nicola

ruth
19-02-05, 21:06
Dear Nic

My blood pressure is never that low come to think of it, but since starting the meds it has gone up as high as 150/96 on 1 arm eeeek! Way too high.

A friend of mine is on Venfalaxine and high blood pressure is listed as 1 of the side effects for this medication. I have repeated it and it's down slightly, but I am terrified something awful is going to happen to me.

Ruth

nomorepanic
19-02-05, 22:25
Ruth

High blood pressure is one of those silent things - you don't know you have it unless you monitor it all the time.

Mine is sky high after exercise and then can be fine once I am chilled and relaxing.

It won't kill you instantly so don't panic. Mine was high for 2 years before they put me on meds so I guess they weren't that worried about it.

It just adds strain to the heart but can be easily controlled and fixed.

If you are worried then most doctors surgeries can loan you a blood pressure monitor to use at home. I bought my own but they can be expensive so maybe borrow one and do some readings at home ok?

It can be treated with meds too - I am on them and I hope one day to be off them but I need to lose a lot of weight first.




Nicola

jo-jo
22-02-05, 16:35
Hi there

Ruth - I hope you're feeling a little more relaxed now, certainly sounds like your anxiety isn't helping. Know where you're coming from on the worry front though as mine has gone up lately too (I'm on Fluoxetine).

Question in general - how does everyone feel about having an at home blood pressure monitor? My only worry (ha ha not the best use of language there) is that I'd become fixated by it and end up taking my bp every hour or something!

Best wishes
Jo xxx

"courage is resistance to fear, mastery of fear, not absence of fear"

nomorepanic
22-02-05, 19:57
Jo

I rarely get mine out now. I got it cos the doctor wanted me to do daily readings for a while and I couldn't keep going back to the surgery every day to use theirs.

You need to sit still before using it for 5 minutes and you can't keep repeating it over and over or you will get false readings.

If you have a LLoyds Chemist nearby they are on special offer for about 25 I think, mine cost me over 50!

Nicola